Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Regularity of operators on essential extensions of the compacts

Author: Arupkumar Pal
Journal: Proc. Amer. Math. Soc. 128 (2000), 2649-2657
MSC (1991): Primary 46H25, 47C15
Published electronically: February 28, 2000
MathSciNet review: 1705741
Full-text PDF

Abstract | References | Similar Articles | Additional Information


A semiregular operator on a Hilbert $C^*$-module, or equivalently, on the $C^*$-algebra of `compact' operators on it, is a closable densely defined operator whose adjoint is also densely defined. It is shown that for operators on extensions of compacts by unital or abelian $C^*$-algebras, semiregularity leads to regularity. Two examples coming from quantum groups are discussed.

References [Enhancements On Off] (What's this?)

  • [1] Dixmier, J. : $C^*$-Algebras, North-Holland, 1977. MR 56:16388
  • [2] Hilsum, M. : Fonctorialité en K-théory bivariante pour les variétés lipschitziennes, $K$-Theory, 3(1989), 401-440.MR 91j:19012
  • [3] Lance, E. C. : Hilbert $C^*$-modules - A Toolkit for Operator Algebraists, Cambridge University Press, 1995.MR 96k:46100
  • [4] Pal, A. : On Some Quantum Groups and Their Representations, Ph. D. Thesis, Indian Statistical Institute, 1995.
  • [5] Pal, A. : Regular operators on Hilbert $C^*$-modules, Preprint, 1997, (to appear in the Journal of Operator Theory).
  • [6] Pedersen, G.K. : $C^*$-algebras and Their Automorphism Groups, Academic Press, 1979.MR 81e:46037
  • [7] Woronowicz, S.L. : Unbounded Elements Affiliated With $C^*$-algebras and Noncompact Quantum Groups, Comm. Math. Phys., 136(1991), 399-432.MR 92b:46117
  • [8] Woronowicz, S.L. : $C^*$-algebras generated by unbounded elements, Rev. Math. Phys., 7(1995), No. 3, 481-521.MR 96c:46056

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46H25, 47C15

Retrieve articles in all journals with MSC (1991): 46H25, 47C15

Additional Information

Arupkumar Pal
Affiliation: Indian Statistical Institute, 7, SJSS Marg, New Delhi–110016, India

Keywords: Hilbert $C^*$-modules, regular operators, $C^*$-algebras, essential extensions
Received by editor(s): June 29, 1998
Received by editor(s) in revised form: October 22, 1998
Published electronically: February 28, 2000
Additional Notes: The author was partially supported by the Jawaharlal Nehru Centre for Advanced Scientific Research, Bangalore, India.
Communicated by: David R. Larson
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society